MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER
Model Number S4IVL2540
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Restenosis (4576); Reduced Blood Flow (4598)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the monophasic flow and re-occlusion could not be definitively determined based on the information available.Balloon ruptures are a known failure mode with a low probability of occurrence.Contributing factors include patient calcium, damage caused when the balloon wall comes into close contact with the device emitters, likely causes include (a) an irregular calcium lesion capable of compressing the balloon wall into close proximity with the emitter(s) and/or (b) an incompletely inflated balloon.The shockwave intravascular lithotripsy (ivl) system with the shockwave s4 peripheral ivl catheter generates acoustic pressure pulses within the target treatment site, disrupting calcium within the lesion allowing subsequent dilatation of an artery stenosis using low balloon pressure not to exceed 4 atm during ivl treatment, and 6 atm for post dilatation.The associated patient risk for this failure mode is low and adequately captured in swmi's risk documentation shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market btk ii study.On (b)(6) 2022, a shockwave s4 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid posterior tibial vessel.A total of 154 ivl pulses were delivered at 4 atmospheres of pressure (atm) before the balloon ruptured.However, it was reported that the subject had no complications from the balloon rupture.Subsequently, the procedure was completed with post dilation performed using a percutaneous transluminal angioplasty (pta) balloon.The patient was discharged the same day as the index procedure.Approximately 4 months after the index procedure, it was reported that the patient had a cerebrovascular accident (cva), or stroke.It was resolved 2 days after, but the treatment provided is unknown.The clinical site determined that the cva was not related to the study device or procedure.In a 6-month follow-up, an ultrasound showed monophasic flow and possible re-occlusion.The clinical site determined no further actions were required.No additional information was provided, and the patient outcome is unknown.The clinical site determined that the posterior tibial re-occlusion was possibly related to the study device and not related to the procedure.Alongside the re-occlusion, pitting edema was also reported in the 6-month follow-up.The clinical site determined that the pitting edema was not related to the study device and procedure.Approximately 10 months after the index procedure, the patient presented to the emergency department with hemorrhoids.The patient was not admitted, but a follow-up with a gastrointestinal (gi) specialist was scheduled.The clinical site determined that the hemorrhoids were not related to the study device and procedure.No additional information was provided.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24384339
Report Number3015053858-2026-00016
Device Sequence Number21392412
Product Code PPN
UDI-Device Identifier00195451000041
UDI-Public(01)00195451000041(17)231031(10)A211015A
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K191840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberS4IVL2540
Device Catalogue NumberS4IVL2540
Device Lot NumberA211015A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POST-DILATATION PTA BALLOON - 2.5 X 120 - ABBOTT
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite